Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 178, NWS Louisville, KY

June 16, 20164 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 16, 2016, 5:06 PM CDT for 4 counties in Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2016, 5:06 PM CDT (22:06 UTC)
Expired
Jun 16, 2016, 5:30 PM CDT
In force
24 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, KY, Casey County, KY, Russell County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 126 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

048 
WUUS53 KLMK 162206
SVRLMK
KYC001-045-207-217-162230-
/O.NEW.KLMK.SV.W.0178.160616T2206Z-160616T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
606 PM EDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN CASEY COUNTY IN CENTRAL KENTUCKY...
  NORTHEASTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  CENTRAL TAYLOR COUNTY IN CENTRAL KENTUCKY...

* UNTIL 630 PM EDT/530 PM CDT/

* AT 605 PM EDT/505 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 13 MILES SOUTH OF LEBANON TO 13 MILES EAST OF
  GREENSBURG TO NEAR CAMPBELLSVILLE...MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CAMPBELLSVILLE...JAMESTOWN...RUSSELL SPRINGS...ROYVILLE...CRESTON...
  RHEBER...ACTON...DUNNVILLE...FEATHERSBURG AND DUNBAR HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3732 8543 3734 8531 3744 8523 3719 8479
      3712 8490 3711 8490 3705 8491 3701 8486
      3700 8484 3695 8491 3696 8493 3696 8495
      3692 8496 3689 8501
TIME...MOT...LOC 2205Z 315DEG 43KT 3738 8523 3730 8526 3731 8536 

HAIL...0.75IN
WIND...60MPH
 
$$

13
1 follow-up statement
811 
WWUS53 KLMK 162220
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
620 PM EDT THU JUN 16 2016

KYC217-162230-
/O.CAN.KLMK.SV.W.0178.000000T0000Z-160616T2230Z/
TAYLOR KY-
620 PM EDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TAYLOR COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3722 8533 3727 8520 3734 8505 3719 8479
      3712 8490 3705 8491 3701 8486 3700 8484
      3695 8491 3696 8493 3696 8495 3692 8496
      3689 8501
TIME...MOT...LOC 2220Z 309DEG 34KT 3728 8504 3721 8526 

$$

KYC001-045-207-162230-
/O.CON.KLMK.SV.W.0178.000000T0000Z-160616T2230Z/
RUSSELL KY-CASEY KY-ADAIR KY-
620 PM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
EDT/530 PM CDT/ FOR RUSSELL...SOUTHERN CASEY AND NORTHEASTERN ADAIR
COUNTIES...

AT 620 PM EDT/520 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES WEST OF LIBERTY TO 8 MILES NORTH OF
COLUMBIA...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...RUSSELL SPRINGS...ROYVILLE...CRESTON...NEATSVILLE...DECATUR...
ONO...RHEBER...ELLA AND DUNNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3722 8533 3727 8520 3734 8505 3719 8479
      3712 8490 3705 8491 3701 8486 3700 8484
      3695 8491 3696 8493 3696 8495 3692 8496
      3689 8501
TIME...MOT...LOC 2220Z 309DEG 34KT 3728 8504 3721 8526 

HAIL...0.88IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:46 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 16, 1:46 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
246 PM EDT THU JUN 16 2016

.SHORT TERM (Now through Friday Night)...
Issued at 210 PM EDT Thu Jun 16 2016

A period of drier and seasonable weather highlights the short term
forecast period.

A surface analysis this afternoon showed a front from southwest Ohio
to southern Indiana into south-central Illinois. Ahead of this
boundary, generally clear skies prevailed with steady southwest
flow. Mid-afternoon readings were in the low/mid 90s, and will
likely top out in the mid 90s in some spots, making for one of
the hottest days so far this year and in this recent hot stretch.

Water vapor imagery shows that the area has lost a lot of the deep
moisture and soundings show that as well. However, low-level
moisture remains quite high with dewpoints running in the upper 60s
to low 70s. The boundary layer has been slow to mix out. This
combined with the temperatures has pushed heat indices into the
upper 90s to low 100s. The SPS covering the heat/humidity will go
through the early evening.

There remains a slight chance of a shower or storm across southern
Kentucky late this afternoon where the moisture convergence is best.
Most of the hi-res models show very isolated coverage, so will
continue to advertise just slight chances.

For tonight into Friday night, high pressure builds into the region
from the lower Great Lakes. This will usher in slightly drier air
and a more seasonable air mass. Plan on dry conditions and highs
in the mid 80s. Temperatures will cool off to the mid 60s Friday
night.

.LONG TERM (Saturday through Thursday)...
Issued at 220 PM EDT Thu Jun 16 2016

The upper level pattern this weekend into the first part of next
week will feature a large ridge of high pressure across much of the
central US into the mid-Atlantic. This will provide the area a
period of relatively mild and dry weather.

Plan on temperatures Saturday-Monday in the mid 80s to near 90 each
day with morning lows in the low/mid 60s. Humidity values will be
more comfortable compared to recent days. Skies will vary from
mostly to partly sunny.  Overall, a nice stretch of weather for mid
June.

By Tuesday into Wednesday, the ridge breaks down as a shortwave
trough out of the Upper Midwest swings through the area. This will
push a surface front into the area as well. Moisture return will
increase as well, bringing higher humidity. All of this will bring a
chance of showers and storms to the area. This far out though,
exact timing and strength of the system remains in question.

&&

.AVIATION (18Z TAF Update)...
Issued at 136 PM EDT Thu Jun 16 2016

A cold front will drop southward through SDF and LEX late this
afternoon and BWG early this evening. The front may be accompanied
by isolated storms, but coverage looks to be too slight for
inclusion in the TAFs. If storms do fire and threaten an airport,
the TAFs will be AMDed as appropriate.

Winds will stir up this afternoon, coming in from the west and
probably gusting to around 20kt under the mostly sunny skies ahead
of the approaching front.

Models are suggesting BR late tonight, but given expected dew point
depressions and a north breeze, mist/fog is unlikely and will be
kept out of the TAFs for now.

Model data are in widespread agreement bringing low stratus into the
region Friday morning, especially at LEX. It appears that low level
moisture, while not necessarily enough to produce much fog, will
lift and condense into low clouds as the sun rises through the sky.
The moisture source that the models bring in does indeed exist,
manifested in low ceilings over Lower Michigan this morning. So,
will go ahead an bring scattered stratocu into SDF and BWG tomorrow.
Will go with a broken low ceiling at LEX since that location is more
directly in the path of the incoming moisture.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........ZT
Long Term.........ZT
Aviation..........13
Hazardous weather outlook, Jun 16, 1:52 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
252 PM EDT THU JUN 16 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-171900-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
252 PM EDT THU JUN 16 2016 /152 PM CDT THU JUN 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN KENTUCKY LATE
THIS AFTERNOON. THE PRIMARY THREAT IS DAMAGING WINDS AND VERY
HEAVY RAIN.

AFTERNOON HEAT INDEX VALUES WILL BE IN THE MID 90S TO NEAR 100 FOR
A FEW HOURS FROM MID AFTERNOON TO EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL RETURN TO THE REGION TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO PASS ALONG ANY REPORTS FROM STORMS
LATER THIS AFTERNOON.

ZT

In the hours before

Local storm report, Jun 16, 12:54 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
154 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     1 N FRENCH LICK         38.56N 86.62W
06/15/2016                   ORANGE             IN   EMERGENCY MNGR

            170 PEOPLE WITHOUT POWER 2-3 HOURS, TREES
            DOWN ACROSS POWER LINES, LINES AND POLES
            BROKEN .

&&

KDW
Local storm report, Jun 16, 12:56 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
156 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     1 WNW ABYDEL            38.57N 86.56W
06/15/2016                   ORANGE             IN   DEPT OF HIGHWAYS

            TREES DOWN .

&&

JDG
Local storm report, Jun 16, 1:03 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     TSTM WND DMG     2 SSE FORD              37.86N 84.23W
06/15/2016                   MADISON            KY   PUBLIC

            TREE DOWN BLOCKING STONEY RUN RD. AT PHELPS
            RD. TIME ESTIMATED BASED ON RADAR.

0908 PM     TSTM WND DMG     WINCHESTER              38.00N 84.18W
06/15/2016                   CLARK              KY   LAW ENFORCEMENT

            SEVERAL DOWNED TREES ACROSS CLARK COUNTY
            BLOCKING ROADS.

0905 PM     TSTM WND DMG     WINCHESTER              38.00N 84.19W
06/15/2016                   CLARK              KY   LAW ENFORCEMENT

            SEVERAL POWER LINES DOWN ACROSS THE COUNTY.

0829 PM     TSTM WND DMG     CYNTHIANA               38.39N 84.30W
06/15/2016                   HARRISON           KY   LAW ENFORCEMENT

            DOWNED TREE ON A HOUSE AT 104 FIRST STREET
            AND A TREE BLOCKING THE ROAD.

0652 PM     TSTM WND GST     1 SW DUBOIS             38.44N 86.81W
06/15/2016  E50 MPH          DUBOIS             IN   EMERGENCY MNGR

            .

0650 PM     TSTM WND DMG     3 NE JASPER             38.42N 86.90W
06/15/2016                   DUBOIS             IN   EMERGENCY MNGR

            DOWNED TREE BLOCKING THE ROAD NEAR THE
            INTERSECTION OF EAST COUNTY ROAD 300 NORTH
            AND NORTH KELLERVILLE ROAD.

0648 PM     TSTM WND DMG     JASPER                  38.39N 86.93W
06/15/2016                   DUBOIS             IN   EMERGENCY MNGR

            TREE AND POWER POLL DOWN.

0642 PM     TSTM WND DMG     3 SW KELLERVILLE        38.45N 86.87W
06/15/2016                   DUBOIS             IN   BROADCAST MEDIA

            TREES DOWN.

0535 PM     TSTM WND DMG     1 WNW ABYDEL            38.57N 86.56W
06/15/2016                   ORANGE             IN   DEPT OF HIGHWAYS

            TREES DOWN .

0530 PM     TSTM WND DMG     1 N FRENCH LICK         38.56N 86.62W
06/15/2016                   ORANGE             IN   EMERGENCY MNGR

            170 PEOPLE WITHOUT POWER 2-3 HOURS, TREES
            DOWN ACROSS POWER LINES, LINES AND POLES
            BROKEN .

0520 PM     TSTM WND DMG     2 W PROSPECT            38.58N 86.65W
06/15/2016                   ORANGE             IN   DEPT OF HIGHWAYS

            TREES DOWN NEAR 1040 AND 150N.

0454 PM     TSTM WND DMG     FRANKLIN                36.73N 86.58W
06/15/2016                   SIMPSON            KY   EMERGENCY MNGR

            TREES AND POWER LINES DOWN AT SPORTSMAN LAKE
            ROAD AND AT AKIN AVENUE.

0448 PM     TSTM WND DMG     FRANKLIN                36.72N 86.58W
06/15/2016                   SIMPSON            KY   EMERGENCY MNGR

            TREE DOWN ON HENRY CLAY SMITH RD.

0440 PM     TSTM WND DMG     3 WNW SHEPHERDSVILLE    38.00N 85.76W
06/15/2016                   BULLITT            KY   911 CALL CENTER

            TREE DOWN.

0438 PM     TSTM WND DMG     3 WNW BOWLING GREEN     36.99N 86.50W
06/15/2016                   WARREN             KY   BROADCAST MEDIA

            DOWNED POWER LINES BLOCKING AUDUBON DRIVE.

0428 PM     TSTM WND DMG     RUSSELLVILLE            36.84N 86.89W
06/15/2016                   LOGAN              KY   PUBLIC

            DOWNED TREE ON A CAR.

0425 PM     TSTM WND DMG     2 NNW RUSSELLVILLE      36.86N 86.90W
06/15/2016                   LOGAN              KY   911 CALL CENTER

            TREE DOWN.

0414 PM     TSTM WND DMG     2 WNW ROUNDHILL         37.25N 86.49W
06/15/2016                   BUTLER             KY   PUBLIC

            TREE DOWN ACROSS ROAD.

0410 PM     TSTM WND DMG     1 SW ABERDEEN           37.24N 86.69W
06/15/2016                   BUTLER             KY   TRAINED SPOTTER

            TREES UPROOTED IN MORGANTOWN.

0407 PM     TSTM WND DMG     MORGANTOWN              37.22N 86.70W
06/15/2016                   BUTLER             KY   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN MORGANTOWN.

0407 PM     TSTM WND GST     2 WSW WOODBURY          37.16N 86.67W
06/15/2016  M49 MPH          BUTLER             KY   MESONET

            .

0346 PM     TSTM WND DMG     2 E HARTFORD            37.45N 86.86W
06/15/2016                   OHIO               KY   EMERGENCY MNGR

            TREES DOWN.

0343 PM     TSTM WND GST     3 E HARTFORD            37.45N 86.84W
06/15/2016  M53 MPH          OHIO               KY   MESONET

            .

0339 PM     TSTM WND DMG     1 ENE DUNDEE            37.56N 86.77W
06/15/2016                   OHIO               KY   EMERGENCY MNGR

            SEVERAL TREES DOWN ON HIGHWAY 69 AND AT
            HOOPIE HILL ROAD.

0330 PM     TSTM WND GST     2 NE BEDA               37.52N 86.93W
06/15/2016  E55 MPH          OHIO               KY   TRAINED SPOTTER

            .

0310 PM     TSTM WND DMG     1 SSW HIGHVIEW          38.12N 85.64W
06/15/2016                   JEFFERSON          KY   NWS EMPLOYEE

            DOWNED TREE BLOCKING MANSLICK ROAD.

0245 PM     TSTM WND DMG     4 ESE JEFFERSONTOWN     38.19N 85.51W
06/15/2016                   JEFFERSON          KY   BROADCAST MEDIA

            TREES DOWN. MINOR ROOF DAMAGE. POWER LINES
            DOWN AS WELL. TIME ESTIMATED.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Jun 16, 3:14 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
414 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     TSTM WND DMG     PROSPECT                38.58N 86.62W
06/15/2016                   ORANGE             IN   EMERGENCY MNGR

            TREE BLOWN DOWN BLOCKING WESTBOUND OF US
            150.

&&

JDG/PL
Special weather statement, Jun 16, 4:21 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 PM CDT THU JUN 16 2016

KYZ026-027-061>063-070>072-074-076-162215-
HART-METCALF-BUTLER-WARREN-EDMONSON-SIMPSON-OHIO-LOGAN-GRAYSON-
BARREN-
421 PM CDT THU JUN 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OHIO...
WARREN...GRAYSON...NORTHERN SIMPSON...LOGAN...BUTLER...SOUTHWESTERN
HART...NORTHWESTERN METCALFE...NORTHERN BARREN AND EDMONSON
COUNTIES...

AT 421 PM CDT...A DEVELOPING LINE OF STRONG THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM LEITCHFIELD TO 6 MILES SOUTHEAST OF
LIVERMORE...AND MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...RUSSELLVILLE...LEITCHFIELD...HARTFORD...MORGANTOWN...
MUNFORDVILLE...BROWNSVILLE...PLUM SPRINGS...CRESTMOOR AND DELAFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3738 8709 3746 8710 3755 8627 3716 8568
      3665 8678 3665 8683 3706 8703 3709 8690
      3711 8689 3714 8693 3718 8692 3718 8689
      3722 8690 3727 8698 3732 8699 3736 8703
      3737 8707 3733 8711 3734 8714 3735 8713
TIME...MOT...LOC 2121Z 323DEG 35KT 3749 8632 3741 8709

MJ
Special weather statement, Jun 16, 4:58 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
558 PM EDT THU JUN 16 2016

KYZ065-066-077-162230-
ADAIR-CASEY-TAYLOR-
558 PM EDT THU JUN 16 2016

...A STRONG THUNDERSTORM WITH GUSTY WINDS AND DANGEROUS LIGHTNING
WILL AFFECT SOUTHWESTERN CASEY... NORTHEASTERN ADAIR AND CENTRAL
TAYLOR COUNTIES...INCLUDING CAMPBELLSVILLE...

AT 557 PM EDT/457 PM CDT/...A STRONG THUNDERSTORM WAS
JUST NORTHWEST OF CAMPBELLSVILLE...MOVING SOUTHEAST AT 45 MPH.

WINDS IN EXCESS OF 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CAMPBELLSVILLE...CRESTON...SPURLINGTON...NEATSVILLE...SALOMA...GARLIN...
ARISTA...RHEBER...ELLA AND BASS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 3738 8547 3746 8536 3726 8498 3702 8519
TIME...MOT...LOC 2157Z 309DEG 37KT 3737 8536

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:02 PM CDTSpecial Weather StatementLMKHarrison, Scott43 min
Jun 15, 7:31 PM CDTSpecial Weather StatementLMKFranklin29 min
Jun 15, 7:52 PM CDTSpecial Weather StatementLMKBourbon, Nicholas23 min
Jun 15, 7:58 PM CDTSpecial Weather StatementLMKFayette, Woodford32 min
Jun 15, 8:13 PM CDTSpecial Weather StatementLMKClark, Madison32 min
Jun 16, 4:21 PM CDTSpecial Weather StatementLMKButler, Edmonson, Grayson, Logan, Ohio, Warren54 min
Jun 16, 4:58 PM CDTSpecial Weather StatementLMKTaylor32 min
Jun 16, 5:16 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Warren29 min
Jun 16, 5:29 PM CDTSpecial Weather StatementLMKBarren, Edmonson46 min
Jun 16, 5:29 PM CDTSevere Thunderstorm WarningLMKAdair, Russell31 min
Jun 16, 5:30 PM CDTSpecial Weather StatementLMKCasey15 min
Jun 16, 5:33 PM CDTAreal Flood AdvisoryLMKButler, Logan, Simpson, Warren117 min
Jun 16, 5:34 PM CDTSevere Thunderstorm WarningLMKCasey11 min
Jun 16, 5:38 PM CDTSpecial Weather StatementLMKAdair37 min
Jun 16, 5:41 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren49 min
Jun 16, 5:57 PM CDTSevere Thunderstorm WarningLMKRussell18 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.